Louisiana, 2006

Damaging Wind in Louisiana, April 29, 2006

April 29, 2006 · NWS LCH · 1 event in 1 county or zone

Trees were blown down in several locations across the parish.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees were blown down in several locations across the parish.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 29, 2:32 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 29, 2:32 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
332 PM CDT SAT APR 29 2006

.UPDATED...LINE OF SEVERE STORMS HAS MOVED OUT OF
SOUTHEAST TEXAS LEAVING BEHIND STABLE CONDITIONS.
THEREFORE...THE TORNADO WATCH HAS BEEN CANCELLED FOR
ALL OF LAKE CHARLES SOUTHEAST TEXAS COUNTY WARNING
AREA. THE FORECAST HAS BEEN UPDATED TO REFLECT THIS.

.SYNOPSIS...
COLD FRONT ON THE MOVE AFTER MAKING LITTLE PROGRESS
EASTWARD FOR MOST OF THE MORNING HOURS. THE FRONT
WAS CURRENTLY LOCATED FROM EAST OF DALLAS TO WACO TO NEAR
AUSTIN. AHEAD OF THE FRONT...A TIGHT WIND GRADIENT MADE FOR A
WINDY AFTERNOON ACROSS MUCH OF THE AREA. A LINE OF SEVERE STORMS
PRODUCING DAMAGING WINDS, HAIL, FREQUENT LIGHTNING AND A FEW
TORNADOES WAS MOVING THROUGH EXTREME SOUTHWEST LA FROM FORT
POLK...TO LAKE CHARLES TO CAMERON.

THIS LINE SHOULD CONTINUE TO PROGRESS EASTWARD TRIGGERING MORE
SEVERE WEATHER AS IT MOVES THROUGH LA. A TORNADO WATCH HAS BEEN
ISSUED THRU 9 PM FOR MOST OF THE AREA EXCEPT THE EXTREME
NORTHWEST PART OF OUR COUNTY WARNING AREA.

.DISCUSSION...
RAIN WILL CLEAR OVERNIGHT FROM WEST TO EAST WITH RAIN LATE THIS AFTERNOON
OVER SOUTHEAST TEXAS, 8 PM FOR MOST OF SOUTHWEST LOUISIANA AMD 4
AM FOR THE REMAINDER OF THE EXTREME EAST AND SOUTH CENTRAL PART OF
LOUISIANA.

AFTER FRONTAL PASSAGE WINDS WILL BE NORTHERLY FOR SUNDAY, BUT
SHIFT RATHER QUICKLY BY SUNDAY NIGHT AS LOW PRESSURE DEVELOPS
AGAIN ACROSS THE OKLAHOMA REGION. HIGH PRESSURE WILL BASICALLY
HOLD AS A NORTHERLY FLOW ALOFT CONTINUES THROUGH MOST OF NEXT
WEEK. A SERIES OF DISTURBANCES LATE THURSDAY AND FRIDAY WILL ALLOW
FOR A RETURN OF RAIN CHANCES AS THE NEXT COLD FRONT APPROACHES THE
REGION ON FRIDAY.

&&

.AVIATION...IFR CONDITIONS ACROSS SOUTHEAST TEXAS WILL GIVE WAY
TO MOSTLY VFR CONDITIONS OVER THE NEXT FEW HOURS. OVER SOUTHWEST
LA, IFR CONDITIONS WILL CONTINUE BEFORE AND A FEW HOURS AFTER THE
RAINS HAVE LEFT THE AREA. MVFR CONDITIONS MAY RETURN TOWARDS
MORNING ALL AREAS AS A MOIST GROUND, CLEARING SKIES, AND LIGHT WINDS
HELP CREATE POCKETS OF FOG.

&&

.MARINE...SMALL CRAFT ADIVSORY CONDITIONS WILL CONTINUE AS STRONG
SOUTHERLY FLOW HELP KEEP UP WINDS AND SEAS. CONVECTION MOVING ACROSS
THE COASTAL WATERS WILL ALSO HELP TO ENFORCE THESE CONDITIONS. SEAS
AND WINDS WILL BEGIN TO ABATE TOWARDS MORNING WELL AFTER FRONTAL PASSAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  61  83  60  86 /  30   0   0   0
KBPT  61  86  62  85 /  10   0   0   0
KAEX  56  82  56  85 /  60   0   0   0
KLFT  64  83  60  84 /  60   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.

     TORNADO WATCH UNTIL 9 PM SATURDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.

TX...LAKE WIND ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

     TORNADO WATCH UNTIL 9 PM SATURDAY FOR THE FOLLOWING ZONES:
     JEFFERSON...NEWTON...AND ORANGE.

GM...SMALL CRAFT ADVISORY UNTIL 1 AM SUNDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT
     20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA TO
     HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
     TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     TORNADO WATCH UNTIL 9 PM SATURDAY FOR THE FOLLOWING COASTAL
     ZONES: COASTAL WATERS OUT 20 NM FROM HIGH ISLAND. TX TO
     CAMERON LA TO INTRACOASTAL CITY TO THE LOWER ATCHAFALAYA RIVER.

&&

06
Hazardous weather outlook, Apr 29, 3:49 AM CST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
449 AM CDT SAT APR 29 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-301000-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
449 AM CDT SAT APR 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A STRONG LINE OF THUNDERSTORMS EXTENDS FROM WEST OF SHREVEPORT TO
WEST OF HOUSTON THIS MORNING WITH TORNADO WATCHES POSTED AT THIS
TIME AS THE LINE MOVES EASTWARD. THERE IS A THREAT THAT SOME OF
THESE STORMS MAY BECOME SEVERE WITH THE MAIN THREAT FROM DAMAGING
WINDS AND LARGE HAIL. THERE WILL BE A THREAT OF ISOLATED TORNADOS.
STORMS ARE EXPECTED TO END TONIGHT AS A COOL FRONT SLIPS THROUGH
THE REGION.

THERE IS A THREAT FOR SEVERE WEATHER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SHOWERS AND THUNDERSTORMS LOOK TO BE ON TAP FROM TUESDAY ONWARD
INTO NEXT WEEKEND ALTHOUGH WE ARE NOT EXPECTING SEVERE WEATHER
WITH THESE STORMS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

K. KUYPER

In the hours before

Special weather statement, Apr 29, 2:19 PM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
319 PM CDT SAT APR 29 2006

LAZ031-032-292100-
ALLEN-EVANGELINE-
319 PM CDT SAT APR 29 2006

...STORMS WITH EXCESSIVE LIGHTNING OVER ALLEN PARISH...EVANGELINE
PARISH...

AT 314 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER OBERLIN...
MOVING NORTHEAST AT 40 MPH.

REMEMBER...LIGHTNING CAN STRIKE MANY MILES AWAY FROM THE RAIN. SEEK
SHELTER INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM AND STAY
INSIDE FOR 30 MINUTES AFTER THE LAST SOUND OF THUNDER.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

05
Special weather statement, Apr 29, 2:29 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
329 PM CDT SAT APR 29 2006

LAZ051-292115-
CAMERON-
329 PM CDT SAT APR 29 2006

...STORMS WITH EXCESSIVE LIGHTNING OVER CAMERON PARISH...

AT 325 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER CAMERON...
MOVING NORTHEAST AT 45 MPH.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM
THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS
POSSIBLE.

05
Local storm report, Apr 29, 3:22 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
422 PM CDT SAT APR 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 AM     HAIL             5 NW THICKET            30.45N 94.69W
04/29/2006  E0.75 INCH       HARDIN             TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF OFFICE REPORTED PENNY SIZE HAIL IN
            THE EXTREME NORTHWEST CORNER OF THE COUNTY.

0814 AM     TSTM WND DMG     WOODVILLE               30.77N 94.42W
04/29/2006                   TYLER              TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF OFFICE REPORTED TREE DOWN IN
            WOODVILLE.

1055 AM     TORNADO          4 SSW KOUNTZE           30.32N 94.34W
04/29/2006                   HARDIN             TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF OFFICE REPORTED POSSIBLE TORNADO
            KNOCKING DOWN TREES ALONG HIGHWAY 326 AT LANGHAM ROAD.

1239 PM     TSTM WND DMG     3 E HAMSHIRE            29.86N 94.26W
04/29/2006                   JEFFERSON          TX   PUBLIC

            RICE FARMER REPORTED HIS WIND GAUGE TOPPED OUT AT 50 MPH.
            OLD RICE DRYER WAS WRAPPED AROUND UTILITY POLE. SMALL 3
            FRAME BUILDING WAS MOVED 2 FEET OFF ITS BLOCKS.

1255 PM     NON-TSTM WND DMG WESTLAKE                30.25N 93.26W
04/29/2006                   CALCASIEU          LA   LAW ENFORCEMENT

            CALCASIEU 911 REPORTS POWERLINES DOWN IN THE WESTLAKE AND
            CARLYSS AREA. GRADIENT WIND GUSTS TO 43 MPH REPORTED AT
            KLCH ASOS.

0145 PM     MARINE TSTM WIND 35 SSW SABINE PASS      29.27N 94.12W
04/29/2006  E45.00 MPH       GMZ470             TX   PUBLIC

            REPORTED BY PLATFORM IN HIGH ISLNAD BLOCK 110.

0234 PM     MARINE TSTM WIND 7 SW JOHNSON BAYOU      29.70N 93.74W
04/29/2006  M40.00 MPH       GMZ450             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 17.

0303 PM     MARINE TSTM WIND 19 SW CAMERON           29.60N 93.52W
04/29/2006  M43.00 MPH       GMZ450             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 44.

&&
Special weather statement, Apr 29, 3:43 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
443 PM CDT SAT APR 29 2006

LAZ043-292230-
ACADIA-
443 PM CDT SAT APR 29 2006

...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTHERN ACADIA PARISH...

AT 440 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING 8 MILES WEST OF
CROWLEY...MOVING NORTHEAST AT 40 MPH.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

REMEMBER...LIGHTNING CAN STRIKE MANY MILES AWAY FROM THE RAIN. SEEK
SHELTER INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM AND STAY
INSIDE FOR 30 MINUTES AFTER THE LAST SOUND OF THUNDER.

LGE
Local storm report, Apr 29, 4:19 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
519 PM CDT SAT APR 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     ORANGE                  30.10N 93.76W
04/29/2006                   ORANGE             TX   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY.

0250 PM     TSTM WND DMG     LONGVILLE               30.60N 93.23W
04/29/2006                   BEAUREGARD         LA   LAW ENFORCEMENT

            FRONT PORCH BLOWN OFF A HOME.

&&

SHAMBURGER
Local storm report, Apr 29, 4:22 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
522 PM CDT SAT APR 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 AM     HAIL             5 NW THICKET            30.45N 94.69W
04/29/2006  E0.75 INCH       HARDIN             TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF OFFICE REPORTED PENNY SIZE HAIL IN
            THE EXTREME NORTHWEST CORNER OF THE COUNTY.

0814 AM     TSTM WND DMG     WOODVILLE               30.77N 94.42W
04/29/2006                   TYLER              TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF OFFICE REPORTED TREE DOWN IN
            WOODVILLE.

1055 AM     TORNADO          4 SSW KOUNTZE           30.32N 94.34W
04/29/2006                   HARDIN             TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF OFFICE REPORTED POSSIBLE TORNADO
            KNOCKING DOWN TREES ALONG HIGHWAY 326 AT LANGHAM ROAD.

1239 PM     TSTM WND DMG     3 E HAMSHIRE            29.86N 94.26W
04/29/2006                   JEFFERSON          TX   PUBLIC

            RICE FARMER REPORTED HIS WIND GAUGE TOPPED OUT AT 50 MPH.
            OLD RICE DRYER WAS WRAPPED AROUND UTILITY POLE. SMALL 3
            FRAME BUILDING WAS MOVED 2 FEET OFF ITS BLOCKS.

1255 PM     NON-TSTM WND DMG WESTLAKE                30.25N 93.26W
04/29/2006                   CALCASIEU          LA   LAW ENFORCEMENT

            CALCASIEU 911 REPORTS POWERLINES DOWN IN THE WESTLAKE AND
            CARLYSS AREA. GRADIENT WIND GUSTS TO 43 MPH REPORTED AT
            KLCH ASOS.

0145 PM     MARINE TSTM WIND 35 SSW SABINE PASS      29.27N 94.12W
04/29/2006  E45.00 MPH       GMZ470             TX   PUBLIC

            REPORTED BY PLATFORM IN HIGH ISLNAD BLOCK 110.

0145 PM     TSTM WND DMG     ORANGE                  30.10N 93.76W
04/29/2006                   ORANGE             TX   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY.

0234 PM     MARINE TSTM WIND 7 SW JOHNSON BAYOU      29.70N 93.74W
04/29/2006  M40.00 MPH       GMZ450             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 17.

0250 PM     TSTM WND DMG     LONGVILLE               30.60N 93.23W
04/29/2006                   BEAUREGARD         LA   LAW ENFORCEMENT

            FRONT PORCH BLOWN OFF A HOME.

0303 PM     MARINE TSTM WIND 19 SW CAMERON           29.60N 93.52W
04/29/2006  M43.00 MPH       GMZ450             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 44.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Landry

When
April 29, 4:45 PM CST
Where
St. Landry County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
30.617, -92.017

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5499624.